Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 301, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 23, 2004, 12:14 AM MDT for Cherry County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2004, 12:14 AM MDT (06:14 UTC)
- Expired
- Aug 23, 2004, 1:15 AM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2792 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 230614 SVRLBF NEC031-230715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1214 AM MDT MON AUG 23 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA THIS INCLUDES THE CITY OF VALENTINE * UNTIL 115 AM MDT(215 AM CDT) * AT 1212 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES WEST OF MERRITT RESERVOIR DAM TO 26 MILES WEST OF BROWNLEE... AND MOVING NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BROWNLEE BY 140 AM CDT KILGORE AND MERRITT RESERVOIR DAM BY 145 AM CDT CROOKSTON BY 200 AM CDT VALENTINE BY 215 AM CDT LAT...LON 4296 10133 4214 10120 4214 10052 4299 10049 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:57 PM MDT, 9 hours 17 minutes earlier.
Area forecast discussion, Aug 22, 2:57 PM MDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT SUN AUG 22 2004 ...FORECAST CONCERNS FOCUS AROUND TEMPERATURES AND STORMS INTO THE FIRST OF THE NEXT WEEK... .DISCUSSION... SFC FRONT AT 20Z EXTENDS FROM WHEELER COUNTY THROUGH MCPHERSON INTO CENTRAL GARDEN COUNTY. SFC CONVERGENCE ALONG WITH PEAK AFTERNOON HEATING HAS AND WILL CONTINUE TO INCREASE COVERAGE OF TSRA INTO THIS EVENING...PARTICULARLY NEAR THE FRONT. ETA SEEMS TO HAVE THE BEST HANDLE IN THIS BRINGING A SHORTWAVE OUT OF ERN WY/ERN CO THIS AFTN. SEVERE POTENTIAL LOOKS MEAGER AS 0-6KM SHEAR IN ORDER OF 15-20 KTS AND H5 WINDS 10-15 KTS. STILL SOUNDINGS SHOW INVERTED V WITH ISOLATED SVR GUST POTENTIAL. MONDAY LOOKS TO BE THE WARMER DAY THIS WEEK AS SFC LOW CENTER MOVE INTO CENTRAL SD IN THE AFTN. HIGHS 93-95 LOOK IN ORDER. TSTM CHCS BY LATE AFTN EAST OF LBF TO ANW IN AREA OF MOIST H85 TONGUE AND AFTN HEATING BUT ONLY A VERY WEAK DISTURBANCE. ANOTHER AREA OF INITIATION WILL BE FROM THE BLACK HILLS IN THE THE NEBR PNHDL WHERE STEEP H7-H5 LAPSE RATES TO 9C/KM WILL RESIDE DUE TO APPROACH OF INITIAL LOBE OF UPPER TROUGH. IF DEVELOPED...THIS AREA OF CONVECTION WOULD MOVE ACROSS THE NORTH CENTRAL NEBR DURING THE EVENING/OVERNIGHT. BY TUESDAY UPPER FLOW BECOMES SOUTHWEST WITH SFC TROUGH MOVED INTO ERN HALF OF NEBR. BEST CHC FOR TSTMS WOULD BE IN ERN FA AS A RATHER POTENT UPPER DISTURBANCE EXITS THE HIGH PLAINS. SVR POTENTIAL ALSO PRESENT WITH 0-6KM SHEAR AROUND 30 KTS. TEMPERATURES WILL EASE BACK A COUPLE DEGREES TO THE UPPER 80S NORTHWEST TO LOWER 90S FAR SOUTH. FOR WEDNESDAY WEATHER LOOKS LESS ACTIVE AWAITING ARRIVAL OF POTENT UPPER TROUGH THU/FRI. FOR THE PERIOD THURSDAY THROUGH SUNDAY...UPPER TROUGH AXIS WILL EXTEND FROM WRN MT THROUGH WRN UTAH ON THU AND ADVANCING EAST AND MOVING THROUGH THE CENTRAL AND NORTHERN PLAINS ON SATURDAY. A COOLING TREND FRI-SAT WITH HIGHS RANGING FROM THE MID 70S TO NEAR 80 THEN SOME MODERATION BY SUNDAY AS HEIGHT RISES ENSUE. BEST PRECIP CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT IN ADVANCE OF AND PASSAGE OF CHANNELIZED VORTICITY WITHIN UPPER TROUGH. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, Aug 22, 9:17 PM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 PM CDT SUN AUG 22 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-231100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1017 PM CDT SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT. AN UPPER LEVEL DISTURBANCE PUSHING INTO THE AREA WILL INTERACT WITH THE AMPLE MOISTURE AT THE GROUND TO PRODUCE THE SHOWERS AND THUNDERSTORMS. WITH MINIMAL INSTABILITY...EXPECT MOST OF THE THUNDERSTORMS TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND NORTH CENTRAL NEBRASKA MONDAY EVENING AND NIGHT. MOISTURE POOLING AHEAD OF A SURFACE BOUNDARY...COMBINED WITH FAVORABLE WIND PROFILES...WILL ALLOW FOR RAPID THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON ACROSS WESTERN NEBRASKA WITH STORMS MOVING EASTWARD OVERNIGHT. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH EVENING AND NIGHT TUESDAY THROUGH FRIDAY AS A FRONT MOVES THROUGH WESTERN AND CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DDB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:03 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 42 min |
| Aug 23, 4:24 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 66 min |
| Aug 23, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 61 min |
| Aug 23, 5:51 PM MDT | Tornado Warning | LBF | Blaine | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.